Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 7, 2011, 9:28 PM MDT for 8 counties in New Mexico. It took effect at Apr 8, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2011, 9:28 PM MDT (03:28 UTC)
- In effect from
- Apr 8, 2011, 2:00 PM MDT
- Expired
- Apr 8, 2011, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3988 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914 WWUS84 KEPZ 080328 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 928 PM MDT THU APR 7 2011 ...RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO BELOW 7000 FEET DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS...THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...AND ALL OF FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED... .A DEEP UPPER LEVEL LOW WILL DIVE DOWN THE WEST COAST FRIDAY AND THEN ACROSS THE FOUR CORNERS REGION BY LATE SATURDAY. THIS SYSTEM WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE AREA...WHILE LOWLAND AREAS WILL CONTINUE TO SEE VERY LOW HUMIDITY LEVELS. THE COMBINATION OF WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON...MAINLY ACROSS LOWLAND AREAS WEST OF THE RIO GRANDE. THE HIGHER ELEVATIONS OF THE GILA REGION WILL SEE HUMIDITY VALUES REMAIN AT OR ABOVE 15 PERCENT...MAINLY ABOVE 7000 FEET ELEVATION. WINDIER AND DRIER CONDITIONS ARE EXPECTED TO SPREAD ACROSS A WIDER AREA SATURDAY AFTERNOON AS THE UPPER LEVEL LOW MOVES THROUGH THE FOUR CORNERS REGION. EXTREMELY CRITICAL FIRE CONDITIONS ARE LIKELY SATURDAY AS 20-FOOT WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. TXZ055-056-081400- /O.CAN.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ EL PASO-HUDSPETH- 928 PM MDT THU APR 7 2011 ...FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR FRIDAY AFTERNOON HAS BEEN CANCELLED FOR FAR WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR FAR WEST TEXAS... WINDS FRIDAY AFTERNOON WILL FALL JUST SHORT OF RED FLAG CRITERIA FOR MOST AREAS EAST OF THE RIO GRANDE. CAUTION IS STILL URGED AS WINDS OF 10 TO 15 MPH WILL DEVELOP LATE IN THE AFTERNOON...AND CONDITIONS REMAIN EXTREMELY DRY ACROSS THE REGION. THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING IS STILL IN EFFECT. STRONGER WINDS ARE EXPECTED TO SPREAD EASTWARD ON SATURDAY AS AN UPPER LEVEL LOW MOVES CLOSER TO THE AREA. * WINDS...FOR SATURDAY...30 TO 40 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 55 MPH POSSIBLE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...SATURDAY FROM NOON TO 9 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111-112-081400- /O.UPG.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ /O.NEW.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/ /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 928 PM MDT THU APR 7 2011 ...RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY. IN ADDITION...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE ON FRIDAY. 20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE SATURDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT FOR BOTH DAYS. * TIMING...2 PM TO 8 PM MDT FRIDAY AND NOON TO 9 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-081400- /O.NEW.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/ SOUTHWEST MOUNTAINS- 928 PM MDT THU APR 7 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR THE GILA REGION BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY. * LOCATION...GILA REGION BELOW 7000 FEET. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY OF 12 TO 15 PERCENT. HIGHER VALUES ABOVE 7000 FT ELEVATION. * TIMING...FRIDAY FROM 2 PM TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-081400- /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 928 PM MDT THU APR 7 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION...SACRAMENTO MOUNTAINS AND LINCOLN FIRE WEATHER ZONE BELOW 7000 FEET ELEVATION. * WINDS...SUSTAINED 20 FOOT WINDS OF 35 TO 45 MPH OR HIGHER WITH GUSTS EXCEEDING 55 MPH. * RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITY OF 15 PERCENT OR LESS... MAINLY BELOW 7000 FEET. * TIMING...FROM NOON TO 9 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
2 follow-up statements
030 WWUS84 KEPZ 081244 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 644 AM MDT FRI APR 8 2011 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO BELOW 7000 FEET DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS...THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...AND ALL OF FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED... .A DEEP UPPER LEVEL LOW WILL DIVE DOWN THE WEST COAST TODAY AND THEN ACROSS THE FOUR CORNERS REGION BY LATE SATURDAY. THIS SYSTEM WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE AREA...WHILE LOWLAND AREAS WILL CONTINUE TO SEE VERY LOW HUMIDITY LEVELS. THE COMBINATION OF WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY...MAINLY ACROSS LOWLAND AREAS WEST OF THE RIO GRANDE. THE HIGHER ELEVATIONS OF THE GILA REGION WILL SEE HUMIDITY VALUES REMAIN AT OR ABOVE 15 PERCENT... MAINLY ABOVE 7000 FEET ELEVATION. WINDIER AND DRIER CONDITIONS ARE EXPECTED TO SPREAD ACROSS A WIDER AREA SATURDAY AFTERNOON AS THE UPPER LEVEL LOW MOVES THROUGH THE FOUR CORNERS REGION. EXTREMELY CRITICAL FIRE CONDITIONS ARE LIKELY SATURDAY AS 20-FOOT WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. NMZ111-112-082045- /O.CON.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/ /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 644 AM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 111 AND 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 111 AND 112... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT TODAY. IN ADDITION...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE TODAY. 20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE SATURDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT FOR BOTH DAYS. * TIMING...2 PM TO 8 PM MDT TODAY AND NOON TO 9 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-082045- /O.CON.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/ SOUTHWEST MOUNTAINS- 644 AM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 110... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * LOCATION...GILA REGION BELOW 7000 FEET. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY OF 12 TO 15 PERCENT. HIGHER VALUES ABOVE 7000 FT ELEVATION. * TIMING...TODAY FROM 2 PM TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-TXZ055-056-082045- /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 644 AM MDT FRI APR 8 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW RH FOR FIRE WEATHER ZONES 055...056 AND 113... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WINDS THIS AFTERNOON WILL FALL JUST SHORT OF RED FLAG CRITERIA FOR MOST AREAS EAST OF THE RIO GRANDE. CAUTION IS STILL URGED AS WINDS OF 10 TO 15 MPH WILL DEVELOP LATE IN THE AFTERNOON...AND CONDITIONS REMAIN EXTREMELY DRY ACROSS THE REGION. THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING IS STILL IN EFFECT. STRONGER WINDS ARE EXPECTED TO SPREAD EASTWARD ON SATURDAY AS AN UPPER LEVEL LOW MOVES CLOSER TO THE AREA. * WINDS...FOR SATURDAY...30 TO 40 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 55 MPH POSSIBLE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...SATURDAY FROM NOON TO 9 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JMG
916 WWUS84 KEPZ 082022 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 222 PM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO BELOW 7000 FEET DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... ...RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS...THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...AND ALL OF FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED... ...FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR THE SOUTH CENTRAL AND SOUTHWEST NEW MEXICO LOWLANDS AND ALL OF FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED... .A DEEP UPPER LEVEL LOW WILL DIVE DOWN THE WEST COAST TODAY AND THEN ACROSS THE FOUR CORNERS REGION BY LATE SATURDAY. THIS SYSTEM WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE AREA...WHILE LOWLAND AREAS WILL CONTINUE TO SEE VERY LOW HUMIDITY LEVELS. THE COMBINATION OF WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY...MAINLY ACROSS LOWLAND AREAS WEST OF THE RIO GRANDE. THE HIGHER ELEVATIONS OF THE GILA REGION WILL SEE HUMIDITY VALUES REMAIN AT OR ABOVE 15 PERCENT... MAINLY ABOVE 7000 FEET ELEVATION. WINDIER AND DRIER CONDITIONS ARE EXPECTED TO SPREAD ACROSS A WIDER AREA SATURDAY AFTERNOON AS THE UPPER LEVEL LOW MOVES THROUGH THE FOUR CORNERS REGION. EXTREMELY CRITICAL FIRE CONDITIONS ARE LIKELY SATURDAY OVER SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS AS 20-FOOT WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. WEST-NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED SUNDAY BEHIND THE STORM SYSTEM WITH LOW LEVEL RELATIVE HUMIDITIES REMAINING BELOW 15 PERCENT. NMZ111-090430- /O.CAN.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ /O.NEW.KEPZ.FW.A.0023.110410T1800Z-110411T0200Z/ /O.CON.KEPZ.FW.W.0024.000000T0000Z-110409T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 222 PM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONE 111... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FOR FIRE WEATHER ZONE 111... ...FIRE WEATHER WATCH IS CANCELLED FOR SATURDAY FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE FIRE WEATHER WATCH FOR SATURDAY HAS BEEN CANCELLED. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT TODAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE TODAY AND SUNDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT FOR BOTH DAYS. * TIMING...2 PM TO 8 PM MDT TODAY AND NOON TO 8 PM MDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ112-090430- /O.UPG.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ /O.NEW.KEPZ.FW.W.0025.110409T1800Z-110410T0300Z/ /O.NEW.KEPZ.FW.A.0023.110410T1800Z-110411T0200Z/ /O.CON.KEPZ.FW.W.0024.000000T0000Z-110409T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 222 PM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 112... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FIRE WEATHER ZONE 112... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT TODAY. IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FROM NOON TO 9 PM MDT. A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING FROM NOON TO 8 PM MDT. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE TODAY AND SUNDAY. 20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE SATURDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT ALL DAYS. * TIMING...2 PM TO 8 PM MDT TODAY AND NOON TO 9 PM MDT SATURDAY. THE WATCH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ055-056-090430- /O.UPG.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ /O.NEW.KEPZ.FW.W.0025.110409T1800Z-110410T0300Z/ /O.NEW.KEPZ.FW.A.0023.110410T1800Z-110411T0200Z/ EL PASO-HUDSPETH- 222 PM MDT FRI APR 8 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FOR FIRE WEATHER ZONES 055 AND 056... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDS THIS AFTERNOON WILL FALL JUST SHORT OF RED FLAG CRITERIA FOR MOST AREAS EAST OF THE RIO GRANDE. CAUTION IS STILL URGED AS WINDS OF AROUND 15 MPH WILL CONTINUE THIS AFTERNOON...AND CONDITIONS REMAIN EXTREMELY DRY ACROSS THE REGION. * WINDS...FOR SATURDAY...30 TO 40 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 55 MPH POSSIBLE. FOR SUNDAY...20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...SATURDAY FROM NOON TO 9 PM MDT AND SUNDAY FROM NOON TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-090430- /O.UPG.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ /O.NEW.KEPZ.FW.W.0025.110409T1800Z-110410T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 222 PM MDT FRI APR 8 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FOR FIRE WEATHER ZONE 113 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...FOR SATURDAY...30 TO 40 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 55 MPH POSSIBLE. FOR SUNDAY...20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...SATURDAY FROM NOON TO 9 PM MDT AND SUNDAY FROM NOON TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-090200- /O.CON.KEPZ.FW.W.0024.000000T0000Z-110409T0200Z/ SOUTHWEST MOUNTAINS- 222 PM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 110 BELOW 7000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...GILA REGION BELOW 7000 FEET. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY OF 12 TO 15 PERCENT. HIGHER VALUES ABOVE 7000 FT ELEVATION. * TIMING...THIS AFTERNOON THROUGH 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:33 PM MDT, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 7, 2:33 PM MDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 PM MDT THU APR 7 2011
.SYNOPSIS...
BREEZY THIS EVENING THEN MOSTLY CLEAR WITH DIMINISHING WINDS
OVERNIGHT. BREEZY AND WARM AGAIN FRIDAY WITH INCREASING CLOUDS IN
THE AFTERNOON. SLIGHT CHANCE OF SHOWERS FRIDAY NIGHT AND SATURDAY
AND BECOMING VERY WINDY SATURDAY AFTERNOON AS A STORM AND PACIFIC
FRONT MOVE ACROSS THE AREA. BREEZY AND COOLER SUNDAY...THEN
WARMING UP AGAIN WITH LIGHT WINDS AND LOTS OF SUNSHINE MONDAY.
&&
.DISCUSSION...
INCREASING SOUTHWEST WINDS ALOFT AS A STRONG PACIFIC STORM DROPS
SOUTHWARD ALONG THE COAST TONIGHT AND FRIDAY. THAT STORM WILL TURN
EAST INTO SOUTHERN CALIFORNIA FRIDAY NIGHT THEN HEAD NORTHEAST ACROSS
ARIZONA TO THE FOUR CORNERS AREA BY SATURDAY NIGHT. WINDS ALOFT
WILL REACH 70KT AT 500MB FRIDAY AFTERNOON AND INCREASE TO 90KT ON
SATURDAY...WHILE 750MB WINDS WILL BE 35KTS AND 50KTS RESPECTIVELY.
WITH THE TOP OF THE MIXING LAYER NEAR 600 MB...THE GUST POTENTIAL
IS AROUND 35KT FRIDAY AND 50 TO 55KT SATURDAY. WITH A WEAK GRADIENT
FRIDAY WINDS WILL ONLY BE IN THE BREEZY CATEGORY IN THE AFTERNOON.
HOWEVER...A DEVELOPING LEE SIDE TROUGH WILL BRING A TIGHT GRADIENT
SATURDAY AFTERNOON. THE STRONG WINDS ALOFT AND TIGHT PRESSURE
GRADIENT WILL SUPPORT WINDS REACHING WARNING CRITERIA. ALSO...DUE
TO THE STRONG MIXING AND THE VERY DRY SOIL CONDITIONS...THERE IS A
GOOD CHANCE THAT EXTENSIVE BLOWING DUST WITH LOW VISIBILITY WILL
OCCUR SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF
SHOWERS AS THAT SYSTEM TRACKS TO OUR NORTH SATURDAY AND SATURDAY
NIGHT...BUT THE BEST CHANCE WILL BE IN THE GILA WITH ONLY A VERY
SMALL CHANCE FARTHER EAST. STILL BREEZY TO WINDY SATURDAY NIGHT
AND SUNDAY MORNING AS COOLER AIR MOVES IN BEHIND THE PACIFIC FRONT.
WINDS WILL GRADUALLY TURN MORE TO THE NORTHWEST AND DIMINISH
SUNDAY AFTERNOON AND EVENING. QUICKLY WARMING UP AGAIN MONDAY AS
HIGH PRESSURE MOVES IN FROM THE WEST WITH LIGHT WINDS AND CLEAR
SKIES...THEN BECOMING BREEZY AGAIN TUESDAY AND WEDNESDAY.
&&
.AVIATION...VALID 08/00Z-09/00Z.
VFR CONDS WILL CONTINUE THRU PD WITH FEW-SCT080-100 SCT-BKN200-250.
GUSTY WSW WINDS OF 18-25G35KTS WILL DIE OFF TO AROUND 5-10KTS AT
MOST LOCATIONS BY 04Z WITH KELP REMAINING SLIGHTLY HIGHER THRU MUCH
OF THE NIGHT. WINDS WILL BECOME SW AFT 15Z WITH 15-20G30KTS
EXPECTED.
&&
.FIRE WEATHER...
A STRONG UPPER LOW WILL BE DIVING DOWN THE WEST COAST AND THEN
CROSSING THE FOUR CORNERS AREA SATURDAY NIGHT. THIS WILL INCREASE
SOUTHWEST WINDS ACROSS THE AREA...ESPECIALLY FOR SATURDAY. FRIDAY
STILL LOOKS LIKE A POSSIBLE RED FLAG DAY...ESPECIALLY WESTERN
LOWLAND ZONES WHERE WINDS WILL BE STRONGER...BUT CONFIDENCE NOT REAL
HIGH AND WILL LEAVE WATCH IN EFFECT FOR ALL AREAS AT THIS TIME. ON
SATURDAY EXPECT TO SEE SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO
60 MPH COMBINED WITH RELATIVE HUMIDITIES APPROACHING 10 PERCENT
ACROSS THE LOWLANDS...SO ANOTHER CRITICAL FIRE WEATHER DAY IS
LIKELY. BREEZY CONDITIONS WILL CONTINUE ON THE BACK SIDE OF THE
STORM SYSTEM FOR SUNDAY...BUT THERE WILL BE A BIT OF AN INCREASE IN
LOW LEVEL MOISTURE WITH THE TROUGH PASSAGE. LIGHTER WINDS EXPECTED
FOR MONDAY BEFORE WINDS START TO INCREASE AGAIN FOR TUESDAY AND
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 56 81 57 81 47 / 0 0 0 0 10
SIERRA BLANCA TX 54 84 56 84 45 / 0 0 0 0 0
LAS CRUCES 50 80 52 80 43 / 0 0 0 10 10
ALAMOGORDO 51 78 52 78 42 / 0 0 0 0 10
CLOUDCROFT 35 60 40 60 28 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 48 77 47 77 39 / 0 0 0 10 10
SILVER CITY 41 70 42 70 26 / 0 0 10 20 20
DEMING 48 78 49 78 36 / 0 0 0 10 10
LORDSBURG 47 79 47 79 32 / 0 0 10 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ111-112.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ025.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ112.
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ055-056.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR TXZ055-056.
&&
21/26Hazardous weather outlook, Apr 7, 6:01 AM MDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 601 AM MDT THU APR 7 2011 NMZ022>025-030>032-TXZ055-056-081215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 601 AM MDT THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WE'LL SEE WINDY CONDITIONS THIS AFTERNOON. THE LOWLANDS WILL SEE 20 TO 30 MPH WINDS...BUT THE SOUTHERN SACRAMENTO MOUNTAINS WILL SEE STRONGER WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THERE IS A FIRE WEATHER WATCH IN EFFECT FOR THE AREA AND THE SOUTHERN SACRAMENTO MOUNTAINS ARE UNDER A WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WINDY DAY ON FRIDAY. SATURDAY WILL SEE VERY WINDY CONDITIONS. DAMAGING WINDS WILL BE POSSIBLE. WE'LL SEE 35 TO 45 MPH WINDS WITH GUSTS TO 60 MPH. TUESDAY AND WEDNESDAY OF NEXT WEEK WILL SEE MORE BREEZY TO WINDY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 6:43 AM MDT | High Wind Watch | EPZ | 9 hr | |
| Apr 8, 2:22 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 41 hr |
| Apr 8, 2:22 PM MDT | Red Flag Warning | EPZ | Doña Ana, Lincoln, Otero, Sierra | 31 hr |
| Apr 8, 3:32 PM MDT | High Wind Warning | EPZ | 37 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.